Jump to content
Irene33

Irene33: Hi I am new here! from the Netherlands

Recommended Posts

Irene33

Hi everybody,

 

I am Irene an have been on antidepressants for 12+ years since I was 21 years old for anxiety and sleeping issues.

 

Since 4 months I have been of the meds and supposedly in withdrawal.

 

symptoms:

 

-Always moist sour reaking armpits (without exercise)

-bad sleep (light sleep)

-my back and shoulders are covered with tiny pimples/spots

-Feel anxious a lot and tense (strange anxiety to fall asleep)

-waking up at night feeling anxious for no reason

-Have had hallucinations in the evening but they have stopped

-nightsweats every night

-dry mouth

-feeling on edge

-feeling very tired

-Everytime I want to drift of to sleep I feel a startle in my leg, arm of jaw that wakes me up again.

 

Does this sound familiar?

 

The only thing I do is to take vit.C supplements, take sleepjuice (which has an sedative in it) or sometime take a benzo, and magnesium 800 mg per day.

 

Do you relate to my complaints?

 

 

 

 

No doctor over here believes it could be withdrawal. :(

 

greetings,

 

Irene

Share this post


Link to post
Baxter

YOur symptoms sound like withdrawal to me. I am personally familiar with most of them. Did you stop taking effexor all at once? Did you taper?

Share this post


Link to post
Barbarannamated

Irene,

Yes, your symptoms are classic signs of withdrawal. I am also well acquainted with most of the symptoms, particularly the leg and jaw jerking movements (hypnic jerks / restless legs / bruxism). You can enter any of those terms on the Search box and find information as well as realize how common these symptoms are while on as well as when withdrawing psych drugs.

 

You've found a good place for information that the psychiatrists do not yet have.

 

An administrator will advise on ways to alleviate your symptoms.

 

Barb

Share this post


Link to post
bruno2016

I have many of the same symptoms and was wondering what the pimples are on the back. I totally got that and think its a detoxing effect but idk. I use a sauna and that helps I believe. I no longer have that issue and my skin looks quite good with the good diet i am using and keeping up with the sauna.

So what made you go off meds?

Share this post


Link to post
Irene33

Hi!

 

Thanks for the replies.

 

Furthermore I hate the tinnitus during the nights and mornings they are the worst. Does anyone recognize the constant building of eye-dirt in the corner of the eyes?

 

Sometimes I just want to shoot myself because I cannot work and feel like the living dead.

 

I tapered over 1,5 years with just 5 mg per month.

 

How the hell do you sleep ok? The most used herbs like passiflora,melatonin, valerian, you name it don't work for me.

 

Does anyone know what to use so I can get some deep sleep? I don't care what I need for that...

 

 

Please help me!

 

Irene

Share this post


Link to post
Irene33

What I do not understand is that millions of Americans and Dutch people take antidepressants and only a handfull complain about withdrawal (amount compaired to the millions that is). How can that be???

 

 

greetings,

 

Irene

Share this post


Link to post
Irene33

The post above was not an attack on this website or something...I am just very frustrated and desperate because of lack of sleep. I just don't get it.

Is there any way I can fasten the healing of my nervous system?

 

kind regards,

 

Irene

Share this post


Link to post
Barbarannamated

Irene33,

I'm still processing the anger after a year of seeing the light. As you may have noticed already, it comes thry in my posts. I feel like im spewing venom quite often.

 

One of the reasons that more people are not here is that VERY OFTEN the symptoms of withdrawal are diagnosed as relapse or, worse, "bipolar", anxiety, etc. Then more drugs are thrown on the mess. I now recognize many feelings (in a deja vu way) that I had after a horrible run with 2 outpatient programs and a bad inpatient detox (CTd opiate, benzo simultaneously) and I went into a tailspin. In a few months, I was switched between Cymbalta, Effexor, Pristiq, Seroquel, Zyprexa, Abilify, Risperdal. Escaped that hell and had severe anxiety, agoraphobia, akathisia and was put on Paxil. ARGH!!

 

I now realize that the anxiety, akathisia, and morning dread was withdrawal but NOBODY recognized it. Ok, I must cease thinking now. ;)

 

If you havent seen Alto's cat, you must....

I'll try to find it.

Share this post


Link to post
Irene33

Hi dear friends,

 

Thanks for the support. Sometimes I just wornder if it is just all anxiety on my part and that I am looking for excuses (W/D) for my problems. On the other side I have these complaints that I cannot explain. Maybe the original problem is still there but is interfering with withdrawal? I don't now. It is making me crazy. The stupid part is that I fall asleep rather quickly but I do not get the deep sleep I need. It makes me furious because it looks like I have nothing to say over it.

 

Thanks for the links. I had looked them over already. To be honest I do not see how they can have an effect on a non-psychological problem, a physiological problem that is.

 

My psychotherapist just told me he cannot help me because I do not know where my anxiety comes from. Supposedly one has to know why he/she is anxious.

What he did say is that he has never heard someone that is anxious having limb jerks keeping them in shallow sleep stages.

 

regards,

 

Irene

Share this post


Link to post
Irene33

Alto's cat? What do you mean?

 

warm regards,

 

Irene

Share this post


Link to post
Barbarannamated

Hi dear friends,

Thanks for the links. I had looked them over already. To be honest I do not see how they can have an effect on a non-psychological problem, a physiological problem is.

 

My psychotherapist just told me he cannot help me because I do not know where my anxiety comes from. Supposedly one has to know why he/she is anxious.

What he did say is that he has never heard someone that is anxious having limb jerks keeping them in shallow sleep stages.

 

Irene33,

I had to read that a few times. Does your therapist understand his job description? Perhaps im misunderstanding something, but that's ... wow! I'm without words.

 

I agree that it is very difficult to think past or thru something with neurochemical roots. I had a very hard time in any therapy while on SS/NRIs, I think in part because they shut down emotions. I also didnt find the right type of therapy/ist for me. Ive done more emotional excavation since DCing Pristiq and being on this forum than I did in 18 years o drugs. I recommend Schuyler's discussion of Psychodynamic vs. CBT Therapy:

http://survivingantidepressants.org/index.php?/topic/2042-cbt-vs-psychodynamic-pros-and-cons/page__pid__24319#entry24319

 

Alto's cat is a good visual of the stages of this Recovery process, including anger. I tried to find it earlier, but didn't.

 

Alto, can you send in THE CAT?

 

Barb

Share this post


Link to post
Claudius

Irene, heb je mijn PM gekregen?

(Irene, did you get my PM?)

Share this post


Link to post
Nikki

Hi Irene...

 

Claudius is from the Netherlands too, that' got to be comforting. Yes, you do have WD and I have had your symptoms. You said you took 1.5 years to taper. What were you on?

 

I think that lack of sleep makes the symptoms worse. Here in the US we have a drug called Propanol. It is a beta blocker (blood pressure med) which stops anxiety and can bring on sleep. Google it to see what it is called in your country.

 

For alot of us the natural sleep remedies do't have much effect.

 

Antihistamines will also help bring on sleep. Hydroxyzine...

Share this post


Link to post
strawberry17

Hi Irene

Thinking of you, you are definately suffering withdrawals, you're in a great place here.

strawberry

Share this post


Link to post
Jemima

Are you using a sleep mask at night, Irene? That and keeping as much light as possible blocked from the bedroom helped me a great deal. Once I was able to sleep, other symptoms began to dwindle.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy